Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 155, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2001, 4:05 PM CDT for Lauderdale County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 3, 2001, 4:05 PM CDT (21:05 UTC)
- Expired
- Apr 3, 2001, 4:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lauderdale County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 032106 SVRJAN MSC075-032130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 405 PM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 430 PM CDT * AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHEAST OF MERIDIAN...MOVING EAST AT 30 MPH. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3236 8862 3223 8862 3222 8815 3235 8810
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:50 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 3, 2:50 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 250 PM CDT TUE APR 3 2001 TEMPS GENERALLY 79-83F MOST LOCATIONS WITH DEWPOINTS KNOCKING ON 70F. CAPES WILL REACH A PEAK OF 2800-3500J/KG OVER THE NEXT SEVERAL HOURS WITH HEAT LINGERING INTO THE EVENING(GOOD 'OLE CDT). LIFTED INDEXES -5 TO -7 AND WINFIELD PROFILER STILL PUMPING 50KT WINDS AT 2K FEET SHOULD HELP MAINTAIN THETA-E ADVECTION THROUGH 06Z. 850MB THETA-E 330+K RIBBON ACROSS MUCH OF CWFA PERSISTS THROUGH 03Z BEFORE BACKING OFF WITH AVN LIFTING AN E-W AXIS NWD WEDNESDAY MORNING. 18Z RUC AND 12Z ETA SOUNDINGS ARE A LITTLE WORRISOME IN KEEPING THE 06Z CAPES 2300-3000J/KG HOWEVER WEAKENING WIND FIELDS AFTER 06Z SHOULD DIMINISH ANY SEVERE THREAT. BY 12Z AVN SUGGESTS THAT CONVECTIVE INHIBITION WILL REACH 100-200 J/KG OR BETTER FROM S TO N WHICH SHOULD HELP DIMINISH ANY LINGERING TSRA. ON THE OTHER HAND...THE ETA CONFINES THE INHIBITION TO S OF I-20 WITH SURFACE DEWPOINTS HOLDING CLOSER TO 70F WHICH MAY SHOULD BE MORE CORRECT. AT ANY RATE...IT LOOKS AS IF AT LEAST TWO SHORTWAVE FEATURES WILL CROSS THE REGION OVERNIGHT. THE TIMING OF THE 12Z MESO-ETA MAY BE BEST AT THIS POINT WITH ONE ABOUT 03Z AND A SECOND ONE 10-12Z. OUTFLOW BOUNDARY(IES) FROM THESE TWO CONVECTIVE ROUNDS SHOULD DETERMINE RAIN CHANCES ON WEDNESDAY WHICH WE WILL KEEP IN THE CHANCE CATEGORY. BY WEDNESDAY NIGHT...RAIN CHANCES WILL BE ON THE DOWNSLIDE AS MID AND UPPER LEVEL WARMING INCREASE IN BUILDING RIDGE AXIS FROM THE WESTERN GULF OF MEXICO INTO THE MID MS VALLEY. WILL INTRODUCE SOME FOG FOR BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT AS VERY LIGHT WINDS COMBINE WITH RICH SURFACE AIR(MAV GUIDANCE). QPF DISCUSSION...ALTHOUGH AIRMASS WILL BE JUICY(1.5-1.6" PWATS)NEXT 24 HOURS THE LACK OF DEFINITIVE FOCUSING LEADS US TO BELIEVE THAT ONLY ISOLATED 1"+ AMOUNTS ARE LIKELY. PREFER AREAL TOTALS IN THE .3-.6" RANGE WITH ONLY SCATTERED COVERAGE S OF I-20 AND HEAVIEST AXIS .5-.75" ALONG HIGHWAY 82 WHERE 850MB THETA E RIDGE SETS UP BY 09-12Z. EXTENDED FORECAST...DRY AND VERY WARM RIDGE HOLDS TOUGH ON FRIDAY. HOWEVER A STRONG SWRN US UPPER CLOSED LOW EJECTS NEWD THROUGH THE CENTRAL PLAINS FRIDAY NIGHT THROUGH SATURDAY BRINGING A TEMPORARY DENT TO THE RIDGE. SINCE CONFIDENCE LOW ON THE DEGREE OF INSTABILITY BY THAT TIME...WILL KEEP A CHANCE OF SHOWERS/TSRA IN FOR SATURDAY. THE PREFERRED ECMWF MAINTAINS A STRONG 592DM HIGH AT 500MB OVER THE NERN GULF SUNDAY THROUGH TUESDAY WITH SOME POTENTIAL FOR SHORTWAVES GRAZING BY TO OUR NW. WILL KEEP THAT PERIOD PARTLY CLOUDY FOR NOW. .PRELIM NUMBERS JAN 68/82/66/85/65 5431- MEI 67/83/65/86/64 5431- .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Special weather statement, Apr 3, 11:36 AM CDT, 4 hours 29 minutes before
MSZ030-031-033-039-032000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1136 AM CDT TUE APR 3 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED SEVERE THUNDERSTORM WATCH NUMBER 83 FOR THE FOLLOWING COUNTIES: IN NORTH MISSISSIPPI: CLAY...LOWNDES...OKTIBBEHA... IN CENTRAL MISSISSIPPI: NOXUBEE... THIS INCLUDES THE CITIES OF...COLUMBUS...MACON...STARKVILLE... AND WEST POINT. SEVERE THUNDERSTORM WATCH NUMBER 83 IS NO LONGER IN EFFECT INSIDE THE RESPONSIBILITY AREA OF THE JACKSON NATIONAL WEATHER SERVICE... BUT THE WATCH REMAINS IN EFFECT FARTHER NORTH AND EAST.
Special weather statement, Apr 3, 2:00 PM CDT, 2 hours 5 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT TUE APR 03 2001 ...THUNDERSTORMS... ISOLATED SEVERE STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT ALONG AND NORTHEAST OF A LINE FROM LAKE VILLAGE ARKANSAS TO MERIDIAN MISSISSIPPI. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...WITH A FEW TORNADOES ALSO POSSIBLE. THE HIGHEST CHANCES FOR SEVERE WEATHER THIS EVENING WILL BE ALONG THE HIGHWAY 82 CORRIDOR IN MISSISSIPPI...WHERE SEVERAL LOW LEVEL BOUNDARIES WILL HELP FOCUS THUNDERSTORM DEVELOPMENT AND ALSO INCREASE TORNADO POTENTIAL. ANY STORMS IN THIS AREA WILL LIKELY WEAKEN A LITTLE AFTER SUNSET. LATER TONIGHT...AN APPROACHING UPPER LEVEL DISTURBANCE WILL HELP TRIGGER MORE THUNDERSTORM DEVELOPMENT OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THESE STORMS WILL MOVE EAST OR NORTHEAST...AND IF THEY ENCOUNTER ANY LOW LEVEL BOUNDARIES LEFT OVER FROM EVENING STORMS...THEY COULD ALSO BECOME SEVERE. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:43 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 47 min |
| Apr 3, 9:21 AM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 39 min |
| Apr 3, 9:28 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 17 min |
| Apr 3, 9:55 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 65 min |
| Apr 3, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 48 min |
| Apr 3, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 28 min |
| Apr 3, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 44 min |
| Apr 3, 5:46 PM CDT | Tornado Warning | JAN | Jasper | 29 min |
| Apr 3, 6:05 PM CDT | Tornado Warning | JAN | Clarke | 35 min |
| Apr 3, 6:40 PM CDT | Tornado Warning | JAN | Clarke | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.